Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 162, NWS Sioux Falls, SD

June 26, 2008Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2008, 6:56 AM CDT for Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Union County, South Dakota. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2008, 6:56 AM CDT (11:56 UTC)
Expired
Jun 26, 2008, 7:45 AM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:20 AM CDTTSTM WND DMG3 Nw Anthon, IASTRONG WINDS AND HEAVY RAIN PUSHED OVER POWER POLE
Jun 26, 7:30 AM CDTTSTM WND DMGNe Smithland, IASTRONG WIND GUSTS DOWNED A POWERLINE ON MAIN STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 6:38 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4603 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 261156
SVRFSD
IAC193-NEC043-051-SDC127-261245-
/O.NEW.KFSD.SV.W.0162.080626T1156Z-080626T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
656 AM CDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA
  EXTREME EAST CENTRAL DIXON COUNTY IN NORTHEAST NEBRASKA
  WOODBURY COUNTY IN NORTHWEST IOWA
  SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 745 AM CDT

* AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOUTH SIOUX CITY...OR NEAR
  SIOUX CITY...MOVING EAST AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLOAN AROUND 705 AM CDT...
  HORNICK AROUND 725 AM CDT...
  LAWTON AROUND 730 AM CDT...
  MOVILLE AROUND 745 AM CDT...

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4224 9634 4227 9635 4227 9663 4258 9664
      4259 9649 4257 9651 4256 9649 4256 9575
      4248 9575 4247 9568 4220 9567 4221 9636
TIME...MOT...LOC 1156Z 254DEG 16KT 4245 9637

$$

LIEBL
2 follow-up statements
000 
WWUS53 KFSD 261208
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 AM CDT THU JUN 26 2008

IAC193-NEC043-051-SDC127-261245-
/O.CON.KFSD.SV.W.0162.000000T0000Z-080626T1245Z/
WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
708 AM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN UNION...EXTREME EAST CENTRAL DIXON...DAKOTA AND
WOODBURY COUNTIES...

AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SERGEANT BLUFF...OR 6 MILES SOUTH OF
SIOUX CITY...MOVING EAST AT 24 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   SALIX AROUND 720 AM CDT...
   BRONSON...LAWTON AROUND 725 AM CDT...
   SLOAN AROUND 730 AM CDT...
   MOVILLE AROUND 735 AM CDT...
   HORNICK AROUND 745 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4224 9634 4227 9635 4227 9663 4258 9664
      4259 9649 4257 9651 4256 9649 4256 9575
      4248 9575 4247 9568 4220 9567 4221 9636
TIME...MOT...LOC 1208Z 287DEG 21KT 4241 9633

$$

LIEBL
000 
WWUS53 KFSD 261236
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
736 AM CDT THU JUN 26 2008

IAC193-NEC043-051-SDC127-261246-
/O.EXP.KFSD.SV.W.0162.000000T0000Z-080626T1245Z/
WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
736 AM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION...EXTREME
EAST CENTRAL DIXON...DAKOTA AND WOODBURY COUNTIES WILL EXPIRE AT 745
AM CDT...

THE STORM IS NO LONGER SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4224 9634 4227 9635 4227 9663 4258 9664
      4259 9649 4257 9651 4256 9649 4256 9575
      4248 9575 4247 9568 4220 9567 4221 9636
TIME...MOT...LOC 1236Z 287DEG 21KT 4236 9612

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:50 PM CDT, 10 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 8:50 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CDT WED JUN 25 2008

.DISCUSSION...

LOW LEVEL CONVERGENCE/SURFACE BOUNDARY CONTINUES TO STRETCH FROM
NORTH CENTRAL IOWA THROUGH EASTERN NEBRASKA BACK INTO THE NORTHERN
NEBRASKA PANHANDLE AT THIS TIME. PRESENTLY QUIET OVER OUR
CWA...WITH CLOSEST CONVECTION OVER CENTRAL IOWA IN ASSOCIATION WITH
AFOREMENTIONED FEATURE. REMOVED POPS IN OUR SOUTH THROUGH THE
EVENING HOURS WITH NO ADDITIONAL SHORT TERM DEVELOPMENT EXPECTED. TO
OUR OUR WEST...DEVELOPING MCS LOCATED OVER SOUTHWESTERN
SD/NORTHWESTERN NEBRASKA ALONG SURFACE FRONT AS MID/UPPER LEVEL WAVE
PUSHES OUT OF MONTANA AND WYOMING. SYSTEM PUSHING EVER SO SLOWLY TO
THE EAST...AND AT PRESENT SPEED...WOULD NOT GET INTO OUR FAR
SOUTHWESTERN ZONES UNTIL AFTER 07Z. SURROUNDING 00Z RAOBS CONTINUE
TO INDICATE THE PRESENCE OF VERY DRY MID LEVEL AIR OVER THE
REGION...SO STILL APPEARS THAT DAMAGING WIND WOULD BE THE GREATEST
THREAT WITH ANY SEVERE STORMS THAT DEVELOP...WITH LARGE HAIL A
SECONDARY THREAT. UPDATES OUT SHORTLY.  /JM

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH THE EVENING. A DEVELOPING MCS
THROUGH SOUTHWESTERN SOUTH DAKOTA...WILL CONTINUE TO PUSH TO THE
EAST OVERNIGHT...BRINGING LIKELY MVFR CIGS AND POTENTIALLY IFR VSBYS
AFT 08Z.

&&

.PREV DISCUSSION...

WV LOOP CONTINUES TO INDICATE WAVE SLIDING THRU CNTRL NEBRASKA...
BUT AT THIS POINT...THE SFC BNDRY IS NOW JUST S OF THE CWA BORDER
AND THE 0-2KM DEEP LOW LVL CONVERGENCE BNDRY IS NEARING A KSUX TO
KSLB LINE AS OF 20Z. A LITTLE CU LINE HAS DEVELOPED TOWARD THE BACK
EDGE OF THIS CONVERGENCE AREA...AND COULD VERY WELL REPRESENT THE
FINAL CHC LINE AS IT DROPS SWRD THIS EVENING. HOWEVER...EVEN WITH A
90F/70F STARTING POINT...THERE IS STILL A 40-50J/KG CAP ON THE 18Z
OMA TAMDAR SOUNDING.  SEVERE THREAT APPEARS TO BE DROPPING OFF FOR
THE EVENING HOURS ACRS THE AREA...WITH THE ONLY MINOR THREAT THRU
THE FAR SRN TIER OF COUNTIES AT THIS POINT...AND THAT IS IF IT CAN
PUNCH THE CAP AS THE WAVE APPROACHES TOWARD 00Z. WITH EFFECTIVE
SHEAR 25 KTS AT BEST...WL STILL BE LIVING IN THE MARGINAL MULTICELL
NEIGHBORHOOD...WITH HALF DOLLAR HAIL AT THE LARGEST SUPPORTED BY
INSTABILITY...AND SOME POTENTIAL FOR DAMAGING WINDS WITH PRESENCE OF
DRY LYR ALFT. OTHERWISE...WL HAVE TO WAIT FOR MORE SIGNIFICANT
ACTION TO DEVELOP LATE TONIGHT...IN THE FORM OF A MCS SPREADING ESE
OUT OF THE WRN DKTS LATE TONIGHT. PUSHED AREA OF PCPN A BIT FASTER
EWRD THAN MDLS INDICATE...CLOSER TO WHERE UPR IMPULSE TIMES OUT TO
THE JAMES VLY BY 12Z. BNDRY AND LLJ ORIENTATION WOULD SUGGEST THREAT
FOR SOME TRAINING CELLS AS WELL...LEADING TO HEAVY RAINFALL WHICH
WOULD BE A CONTINUED THREAT AS MCS MOVES ESE THRU EARLY THU AFTN.
ALSO LOOKING AT POTENTIAL FOR MAINLY A DAMAGING WIND/MARGINALLY
LARGE HAIL THREAT ON SRN FLANK OF COMPLEX THRU LATE NIGHT AND
MORNING HOURS.  COMPLEX WL FOLLOW LLJ AS IT VEERS/WKNS THRU EARLY
AFTN...SLIDING ALG EDGE OF STRONG MID LVL CAP. WITH AIRMASS
CONTINUING QUITE A MID LVL LAPSE RATE AND CONTINUED WAA ZONE...
MAY SEE ACC PERSIST BEHIND COMPLEX THRU THE AFTN...WITH COVERAGE
GRADUALLY DROPPING WITH LOSS OF UPR SUPPORT.

SOME VERY DRY LOW LVL AIR HAS BEEN PUSHING SWRD INTO CWA WITH DPTS
DROPPING INTO THE MID 50S THRU THE NRN TIER.  LOWERED LOWS SOMEWHAT
IN RESPONSE TO THIS WITH THE DRY AIR AND LKLY MO CLEAR TO PC SKIES
FOR MUCH OF THE NIGHT.  TEMPS ON THURSDAY TRICKY AS ANY LOWER RAIN
POTENTIAL COULD ALLOW FOR QUITE A BIT MORE WARMING THAN EXPECTED
WITH THE RAIN AROUND. WITH EXPECTED SCENARIO OF MCS AND POTENTIAL
FOR COOL EASTERLY OUTFLOW ON THE BACK SIDE OF DEPARTING SYSTEM
THROUGH THE AFTERNOON...HAVE HEDGED TOWARD COOLER MET GUIDANCE
VALUES FOR HIGHS.

COULD BE RELATIVELY QUIET AGAIN FOR THE EVENING HOURS THURSDAY...
WITH DAYTIME SYSTEM EXITING IN THE LATE AFTERNOON...AND NEXT WAVE
INTIALLY GENERATING NEXT ROUND OF RAIN IN THE WESTERN PLAINS. MODELS
ALL SHOWING ANOTHER POTENTIAL MCS MOVING EAST ACROSS THE PLAINS
LATER THURSDAY NIGHT...THOUGH NOT ALL AGREEING ON LOCATION. GREATER
CONSENSUS AMONG THE GFS/UKMET/ECMWF WITH TRACKING THE MCS ACROSS
NORTHERN PART OF THE FA...WHICH ALSO HAS BETTER CONTINUITY WITH OUR
GOING FORECAST. SO HAVE STUCK WITH HIGHEST POPS NEAR/NORTH OF I-90
FOR LATE THURSDAY NIGHT. LOCALLY HEAVY RAIN AND SEVERE WEATHER
POSSIBLE WITH THIS AS IT MOVES ACROSS THE AREA THROUGH EARLY FRIDAY.

THIS SYSTEM SHOULD EXIT BY MID-LATE MORNING FRIDAY...WITH DECENT
COLD FRONT PUSHING EAST THROUGH MUCH...IF NOT ALL OF THE CWA FRIDAY
AFTERNOON. DEPENDING ON SPEED OF THE FRONT...COULD SEE REDEVELOPMENT
ALONG THE FRONT IN NORTHWEST IOWA LATE IN THE AFTERNOON. IF WE DO
GET REDEVELOPMENT...ISOLATED SEVERE STORMS ARE POSSIBLE...THOUGH
THREAT SHOULD MOVE EAST OF OUR AREA PRETTY EARLY IN THE EVENING.

REMAINDER OF FRIDAY NIGHT INTO THE WEEKEND LOOKS QUIET AND ON THE
COOL SIDE OF NORMAL AS COOL UPPER LOW PUSHES INTO NRN MINNESOTA.
WITH COOL AIR ALOFT AND A WEAK WAVE DROPPING SOUTH ON THE BACK SIDE
OF THE UPPER LOW SATURDAY AFTERNOON...HAVE ADDED A SLIGHT CHANCE POP
TO THE NORTHEAST CWA FOR POSSIBLE INSTABILITY SHRA/TSRA LATE IN THE
AFTERNOON SATURDAY.

HIGH PRESSURE SETTLES OVER THE REGION FOR THE LATTER HALF OF THE
WEEKEND INTO MONDAY NEXT WEEK...WITH DRY CONDITIONS AND SEASONABLE
TEMPS EXPECTED. SUNDAY COULD STILL BE A FEW DEGREES BELOW LATE JUNE
NORMALS...ESPECIALLY IN EASTERN AREAS WITH COOLER AIR STILL DRAINING
INTO MINNESOTA IN DEEP NORTHERLY FLOW BEHIND COOL UPPER LOW OVER THE
GREAT LAKES...BUT MONDAY SHOULD BE BACK INTO THE 80S MOST AREAS.
HIGH PRESSURE SHIFTS EAST MONDAY NIGHT...WITH RETURN SOUTHERLY FLOW
BRINGING WARMER TEMPS...HIGHER MOISTURE LEVELS... AND INCREASING
PRECIP CHANCES BACK INTO THE AREA AHEAD OF APPROACHING WAVE FOR
TUESDAY AND WEDNESDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

JH/JC
Hazardous weather outlook, Jun 26, 5:35 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 AM CDT THU JUN 26 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
535 AM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA
TODAY AND TONIGHT. MULTICELL STORMS WILL OCCUR THROUGH THE AREA
TODAY...ESPECIALLY THIS MORNING...WHICH MAY CREATE HAIL UP TO THE
SIZE OF NICKELS AND VERY BRIEF WINDS OF AROUND 40 TO 50 MPH.
REDEVELOPMENT OF THUNDERSTORMS WILL BE CLOSELY WATCHED THIS
AFTERNOON AS INSTABILITY IS ABUNDANT. LATER...A COLD FRONT WILL
BEGIN TO MOVE THROUGH THIS AREA LATE TONIGHT WHICH COULD SPAWN
SOME MORE SEVERE WEATHER DEVELOPMENT ALONG AND AHEAD OF THE WIND
SHIFT LINE. IF ACTIVITY DOES OCCUR THIS EVENING OR
OVERNIGHT...SOME HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND
GUSTS TO AROUND 60 MPH IS POSSIBLE.

FLOODING...
WITH THE THUNDERSTORM ACTIVITY TODAY...AND MORE EXPECTED
TONIGHT...THE HEAVIER CELLS WILL PRODUCE VERY HEAVY RAINFALL IN A
SHORT AMOUNT OF TIME. THEREFORE BE AWARE OF URBAN FLOODING IN LOW
OR FLAT AREAS...AS WELL AS FLOODING IN RURAL LOW AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY STRONG UPPER LOW WILL EXERT ITS INFLUENCE ACROSS THIS AREA
FRIDAY AND SATURDAY. THEREFORE A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS ON FRIDAY. INITIALLY FRIDAY MORNING ALONG AN
ADVANCING COLD FRONT...THERE COULD BE A SEVERE STORM OR TWO ALONG
AND EAST OF A DIXON COUNTY NEBRASKA TO COTTONWOOD COUNTY
MINNESOTA LINE. IN THE AFTERNOON AND VERY EARLY EVENING...VERY
COLD AIR ALOFT WILL RUSH IN FROM THE NORTHWEST INTO THIS ENTIRE
AREA...CREATING MODERATE INSTABILITY WITH STEEP TEMPERATURE LAPSE
RATES. THEREFORE A HAIL THREAT UP TO THE SIZE OF QUARTERS WILL
EXIST ALONG WITH BRIEF DOWN BURST WINDS. WITH VERY COLD AIR ALOFT
LINGERING ON SATURDAY...A MARGINAL SEVERE HAIL THREAT WITH BRIEF
STRONG WINDS WILL CONTINUE ALONG AND EAST OF A DE SMET SOUTH
DAKOTA...TO STORM LAKE IOWA LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 26, 6:16 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     HAIL             CHATSWORTH              42.92N 96.51W
06/26/2008  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

0555 AM     HAIL             5 SSW HAWARDEN          42.94N 96.52W
06/26/2008  E0.88 INCH       SIOUX              IA   TRAINED SPOTTER

0600 AM     HAIL             6 E LE MARS             42.79N 96.06W
06/26/2008  E0.50 INCH       PLYMOUTH           IA   TRAINED SPOTTER

&&

MJF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:30 AM CDTSevere Thunderstorm WarningFSDLyon30 min
Jun 26, 5:45 AM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux45 min
Jun 26, 6:06 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee24 min
Jun 26, 6:27 AM CDTSevere Thunderstorm WarningFSDPlymouth48 min
Jun 26, 6:38 AM CDTTornado WarningFSDBuena Vista, Cherokee, Ida37 min
Jun 26, 6:50 AM CDTFlash Flood WarningFSDPlymouth, Woodbury2 hr
Jun 26, 7:22 AM CDTSevere Thunderstorm WarningFSDIda38 min
Jun 26, 3:06 PM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more12 hr
Jun 26, 2:28 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory32 min
Jun 26, 3:00 AM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Davison, Douglas, Hutchinson45 min
Jun 26, 4:03 AM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner42 min
Jun 26, 5:32 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union, Yankton43 min
Jun 26, 6:20 AM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton28 min
Jun 26, 10:55 AM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.